MAUDE Adverse Event Report: ANGIOMED GMBH & CO. MEDIZINTECHNIK KG COVERA VASCULAR COVERED STENT

ANGIOMED GMBH & CO. MEDIZINTECHNIK KG COVERA VASCULAR COVERED STENT
Model Number AVSM10080
Medical Device Problem Codes Obstruction of Flow (2423); Material Twisted/Bent (2981)
Health Effect - Clinical Code Restenosis (4576)
Date of Event 04/25/2022
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported through the results of a clinical trial, that approximately one month three days post index stent placement procedure, patient had an adverse event of collapsed stent and target lesion restenosis.It was further reported that standard pta was performed.Two days later the collapsed covered stent was surgically removed and another stent was placed; the procedure was successful.The current status of the patient is not provided.
 
Additional Manufacturer Narrative
As the lot number for the device was provided, a review of the device history records is currently being performed.The device has been returned to the manufacturer for evaluation.The investigation of the reported event is currently underway.(expiry date: 10/2023).
 
Additional Manufacturer Narrative
H10: manufacturing review: the lot history records of this lot were reviewed with special attention to the manufacturing and inspection of this product and the product was found to have met the specification prior to shipment.Based on the information available it is not reasonably suggested that a manufacturing process may have caused or contributed to the reported issue.Investigation summary: the explanted covered stent was returned for evaluation, and images were provided demonstrating the explanted stent on the table after the surgery, however, strut irregularity or covering issue potentially related to the alleged collapse could not be identified.Images demonstrating the collapsed stent inside the vessel / restenosis were not provided which leads to inconclusive evaluation result.Based on the investigation of the provided information, the investigation is inconclusive for reported issues.A definite root cause for the reported event could not be determined.Labeling review: in reviewing the relevant labeling for this product the potential issue was found addressed.In regards to size selection the instructions for use state: 'straight device configurations are intended for use in anatomies where the diameter of the outflow vessel is equal to or smaller than the diameter of the inflow vessel.Flared device configurations are intended for use in anatomies where the diameter of the outflow vessel segment is larger than the inflow segment.', a 'covered stent diameter selection' table is part of the instructions for use describing the relationship between covered stent diameter and recommended oversizing; based on this table the oversizing was correct.In regards to pta the instructions for use state: 'post dilation of the covered stent must be performed using an appropriately sized pta balloon catheter to avoid damage to the covered stent.The covered stent cannot be post dilated beyond its labeled diameter.', and 'pre-dilate the stenosis with a pta balloon catheter of appropriate length and diameter for the lesion to be treated.' under covered stent specific events the instructions for use state: '(.), kinking and insufficient covered stent expansion.' holding and handling of system was found described, in particular the instructions for use state: 'do not touch the distal catheter assembly (i.E.The dark brown catheter segment) during covered stent deployment since this may interfere with covered stent deployment and may lead to misplacement'.H11:section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.H3 other text : see h10.
 
Event or Problem Description
It was reported through the results of a clinical trial, that approximately one month three days post index stent placement procedure, patient had an adverse event of collapsed stent and target lesion restenosis.It was further reported that standard pta was performed.Two days later the collapsed covered stent was surgically removed and another stent was placed; the procedure was successful.

Brand Name
COVERA VASCULAR COVERED STENT
Common Device Name
VASCULAR COVERED STENT
Manufacturer (Section D)
ANGIOMED GMBH & CO. MEDIZINTECHNIK KG
wachhausstr. 6
karlsruhe 76227
GM  76227
Manufacturer (Section G)
ANGIOMED GMBH & CO. MEDIZINTECHNIK KG
wachhausstr. 6
karlsruhe 76227
GM   76227
Manufacturer Contact
brett curtice
800 w. rio salado pkwy
tempe, AZ 85281
4803032689
MDR Report Key14470675
Report Number9681442-2022-00157
Device Sequence Number4699959
Product Code PFV
UDI-Device Identifier00801741106408
UDI-Public(01)00801741106408
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
P170042
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2022
Reporter Type Manufacturer
Report Source Other,Study
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/20/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberAVSM10080
Device Catalogue NumberAVSM10080
Device Lot NumberANFX4111
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/11/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/28/2022
Supplement Date Received by Manufacturer06/20/2022
Initial Report FDA Received Date05/23/2022
Supplement Report FDA Received Date06/22/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexFemale
Patient Weight77 KG
Patient EthnicityNon Hispanic
Patient RaceWhite